MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Codes Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).The product was received by cerenovus failure analysis lab on 10/04/2018.The returned product is pending evaluation; when the product investigation has been completed, a supplemental 3500a report will be submitted.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm at the vertebral artery (va) cerebral artery.The right femoral artery (fa) was punctured and the 6 fr guiding catheter (slimguide, medikit) was inserted toward the right vertebral artery (va).After the enterprise was placed, two microcatheters (jailing, headway 17, terumo and trans cell) were used, fourteen (14) coils (cerenovus and competitive coils) were placed.The deltaxsft 10 2mm x 6cm (dlx100206 / s12386) was inserted into the lesion for lead.The physician attempted to press the detachment button on the detachment control box, but the coil did not detach.The coil was removed still attached to the delivery system and it was replaced with another deltaxsoft 10 coil and the procedure was successfully completed without further issues or delay.The same detachment control box was used to detach the coil.It was confirmed that a pre-deployment electrical check was performed, and the low battery light was not seen during the procedure.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr submission is to report the completed investigation finding based on evaluation of the returned device.Updated sections: date rec¿d by mfr, pma/510k, if follow-up, what type and device evaluated by mfr.[complaint conclusion]: the healthcare professional reported that during the coil embolization of an aneurysm at the vertebral artery (va) cerebral artery.The right femoral artery (fa) was punctured and the 6 fr guiding catheter (slimguide, medikit) was inserted toward the right vertebral artery (va).After the enterprise was placed, two microcatheters (jailing, headway 17, terumo and trans cell) were used, fourteen (14) coils (cerenovus and competitive coils) were placed.The 2mm x 6cm deltaxsft 10 coil (dlx100206 / s12386) was inserted into the lesion for lead.The physician attempted to press the detachment button on the detachment control box, but the coil did not detach.The coil was removed still attached to the delivery system and it was replaced with another deltaxsft 10 coil and the procedure was successfully completed without further issues or delay.The same detachment control box was used to detach the coil.It was confirmed that a pre-deployment electrical check was performed, and the low battery light was not seen during the procedure.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The 2mm x 6cm deltaxsft 10 coil was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: the 2mm x 6cm deltaxsft 10 coil was returned without its original packaging.The device was returned with the embolic coil tangled around the device positioning unit (dpu) core wire.The embolic coil was advanced from the introducer sheath.The dpu core wire was observed to be kinked at approximately 4 cm, 24 cm, 43 cm, and 93 cm from the proximal end of the device.The device underwent microscopic inspection.The embolic coil distal ball tip was present and intact.The embolic coil was kinked.The proximal end of the embolic coil was seen attached to the distal end of the dpu through the blue suture.The proximal coil socket ring was not connected to the dpu.The distal outer sheath was seen out of shape indicating that the resistance heating coil had been heated and the detachment process had been initiated.The v-notch of the resheathing tool was seen undamaged.The device resistance was measured with lab multimeter 70042-04d to be 53.5 , which is within the specification of 48.5 ¿ 56.The device was then connected to enpower (lot#: c46055) detachment control box (dcb) and enpower control cable (lot#: c10702).The power was turned on and the system ready light steadily illuminated.The device was then submerged in a heated enzyme solution and the detachment button of the dcb was then pressed.The detach light illuminated and the audible signal was heard.The device however had not released the blue suture from the dpu.During movement of the device while inspecting under a microscope, the blue suture was released from the dpu.A review of manufacturing documentation associated with this lot: (s12386) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the 2mm x 6cm deltaxsft 10 coil failed to detach during the procedure was confirmed.The device was returned with the detachment fiber attached to the embolic coil and the distal outer sheath of the dpu was observed to have been softened, indicating that the detachment process had been initiated in the field.When the detachment test was performed in the lab, the detachment fiber was released.The resistance of the resistance heating (rh) coil was 53.5, which is within specification, and indicates that there were no problems found in the detachment circuit.The system ready light steadily illuminated when the device was connected to the detachment control box, indicating that the device was recognized by the dcb.However, the cause of the failure to detach issue cannot be determined even though the detachment fiber was successfully released during the in-lab detachment test.Neither the control cable nor dcb used in the procedure was returned for analysis.In addition, it is likely that excessive force was applied to the device because of the blue suture having been seen exposed at the proximal end of the embolic coil, the dpu core wire sustaining multiple kinks, and a kink having been seen in the embolic coil.Devices undergo100% inspection along the entire length of the embolic coil and dpu core wire.Any damage to the embolic coil or the dpu core wire would have been caught during in-process inspection.Therefore, it is unlikely that the device left manufacturing with the observed damages.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported issue that the 2mm x 6cm deltaxsft 10 coil failed to detach during the procedure was not conclusively determined during the evaluation and functional analysis of the returned device.There were damages observed on the embolic coil and on the dpu core wire that appeared to be from applied excessive force.It is also possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported failure to detach issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7943678
Report Number3008114965-2018-00754
Device Sequence Number11326572
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLX100206
Device Lot NumberS12386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROL BOX DCB02